Alert archive / Tennessee / Ice Storm Warnings in 2015

Ice Storm Warning 2, NWS Nashville, TN

February 20, 201538 counties in Tennessee

NWS Nashville, TN issued this ice storm warning at Feb 20, 2015, 4:05 AM CST for 38 counties in Tennessee. It took effect at Feb 20, 2015, 12:00 PM CST. It was in force for 21 hr. 47 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2015, 4:05 AM CST (10:05 UTC)
In effect from
Feb 20, 2015, 12:00 PM CST
Expired
Feb 21, 2015, 9:00 AM CST
In force
21 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 5:22 PM CSTSNOW 0.53 W Chapel Hill, TNCHANGING FROM SNOW TO SLEET NOW
Feb 20, 5:34 PM CSTFREEZING RAIN 0Woodlawn, TNSLEET AND SNOW CHANGING OVER TO FREEZING RAIN - HWY 76 AT MONTGOMERY-STEWART COUNTY LINE
Feb 20, 5:40 PM CSTFREEZING RAIN 0Clarksville, TNCHANGE OVER TO FREEZING RAIN
Feb 20, 5:50 PM CSTFREEZING RAIN 02 E Dover, TNCHANGE OVER TO FREEZING RAIN
Feb 20, 5:50 PM CSTFREEZING RAIN 03 S Franklin, TNCHANGE OVER TO FREEZING RAIN
Feb 20, 5:50 PM CSTFREEZING RAIN 0Dickson, TNCHANGE OVER TO FREEZING RAIN
Feb 20, 6:00 PM CSTFREEZING RAIN 0Normandy, TNCHANGE OVER TO FREEZING RAIN IN THE NORMANDY DAM AREA
Feb 20, 6:07 PM CSTSNOW 1.54 Wnw Tracy City, TN1.5 INCHES OF NEW SNOWFALL 3 MILES NORTH OF MONTEAGLE
Feb 20, 6:57 PM CSTSLEET 0.51 S Franklin, TN
Feb 20, 7:11 PM CSTFREEZING RAIN 0.11 S Clarksville, TN
Feb 20, 8:32 PM CSTFREEZING RAIN 0.154 Ne La Vergne, TN
Feb 20, 8:58 PM CSTFREEZING RAIN 0.154 W Gallatin, TN
Feb 20, 8:59 PM CSTFREEZING RAIN 0.06Murfreesboro, TN1/16TH OF AN INCH
Feb 20, 9:04 PM CSTFREEZING RAIN 0.123 W Nashville, TN1/8TH OF AN INCH OF ICE
Feb 20, 9:23 PM CSTFREEZING RAIN 0.1Hermitage, TNI-40 AND OLD HICKORY BLVD
Feb 20, 9:29 PM CSTFREEZING RAIN 0.152 S Gallatin, TN
Feb 20, 9:32 PM CSTFREEZING RAIN 0.11 N Lebanon, TN
Feb 20, 9:43 PM CSTFREEZING RAIN 0.12Columbia, TN
Feb 20, 10:26 PM CSTFREEZING RAIN 0.06Franklin, TN1/16TH OF AN INCH OF ICE NEAR JIM WARREN PARK
Feb 20, 10:30 PM CSTFREEZING RAIN 0.05Sparta, TNNEAR DITTY ROAD AND MAHAN ROAD
Feb 20, 10:43 PM CSTFREEZING RAIN 0.12White House, TN
Feb 20, 10:54 PM CSTFREEZING RAIN 0.251 W Belle Meade, TNIN WEST MEADE
Feb 20, 11:34 PM CSTFREEZING RAIN 0.25Carthage, TN
Feb 21, 12:30 AM CSTFREEZING RAIN 0.255 E Old Hickory, TNAROUND ONE QUARTER OF AN INCH OF ICE ACCUMULATION ON TREES OUTSIDE THE NWS OFFICE IN OLD HICKORY.
Feb 21, 1:11 AM CSTFREEZING RAIN 0.5Crossville, TNONE QUARTER TO ONE HALF OF AN INCH OF ICE ACCUMULATION DUE TO FREEZING RAIN HAS OCCURRED ACROSS CUMBERLAND COUNTY.
Feb 21, 1:17 AM CSTFREEZING RAIN 0.5Carthage, TNAROUND ONE QUARTER OF AN INCH OF ICE ACCUMULATION ON TREES DUE TO FREEZING RAIN ACROSS CARTHAGE.
Feb 21, 2:00 AM CSTFREEZING RAIN 0.12Nashville, TNBNA ASOS INDCIATES 0.12 OF FREEZING RAIN FELL BEFORE CHANGING TO RAIN
Feb 21, 2:00 AM CSTFREEZING RAIN 0.16Clarksville, TN0.16 INCHES OF FREEZING RAIN FELL PRIOR TO CHANGING TO RAIN
Feb 21, 2:20 AM CSTFREEZING RAIN 0.5Portland, TNONE HALF OF AN INCH OF ICE ACCUMULATION DUE TO FREEZING RAIN IN PORTLAND HAS OCCURRED AND CONTINUING TO REPORT FREEZING RAIN OCCURING.
Feb 21, 2:45 AM CSTFREEZING RAIN 0.25Cookeville, TNONE QUARTER OF AN INCH OF ICE ACCUMULATION DUE TO FREEZING RAIN IN COOKEVILLE.
Feb 21, 3:05 AM CSTFREEZING RAIN 0.3White House, TNTHREE TENTHS OF AN INCH OF ICE ACCUMULATION DUE TO FREEZING RAIN ON EXPOSED SURFACES PRESENTLY IN WHITE HOUSE AND STILL EXPERIENCING FREEZING RAIN.
Feb 21, 4:55 AM CSTFREEZING RAIN 0.25Mount Juliet, TNPINE TREE DOWN ALONG NEEDMORE RD DUE TO ICE
Feb 21, 5:00 AM CSTFREEZING RAIN 0.65Crossville, TNCSV ASOS INDICATING THAT 0.65 INCHES OF FREEZING RAIN HAS FALLEN THUS FAR
Feb 21, 5:48 AM CSTICE STORMCrossville, TNCOUNTY WIDE...POWER OUTAGES...TREES ON HOUSES...TREES DOWN ON ROADS...POWER POLES SNAPPED...POWER LINES DOWN ON ROADS
Feb 21, 6:00 AM CSTICE STORM 0.7Crossville, TN0.70 INCHES OF FREEZING RAIN
Feb 21, 6:31 AM CSTICE STORMJamestown, TNTREES DOWN COUNTY WIDE.
Feb 21, 6:55 AM CSTFREEZING RAIN 0Monterey, TNNUMEROUS TREES DOWN ACROSS COUNTY FROM BAXTER EASTWARD...SOME POWER OUTAGES. MONTEREY WITHOUT POWER
Feb 21, 6:55 AM CSTFREEZING RAIN 0Spencer, TNTWO THIRDS OF COUNTY IS WITHOUT POWER...TREES DOWN COUNTY WIDE.
Feb 21, 6:55 AM CSTICE STORMMonterey, TNNUMEROUS TREES DOWN ACROSS COUNTY FROM BAXTER EASTWARD...SOME POWER OUTAGES. MONTEREY WITHOUT POWER
Feb 21, 6:55 AM CSTICE STORMSpencer, TNTWO THIRDS OF COUNTY IS WITHOUT POWER...TREES DOWN COUNTY WIDE.
Feb 21, 7:05 AM CSTFREEZING RAIN 06 N Monterey, TNIN THE HANGING LIMB HIGHWAY AREA OF SOUTHERN OVERTON COUNTY...TREES AND POWER LINES DOWN...A TREE FELL ON A HOME
Feb 21, 7:05 AM CSTICE STORM6 N Monterey, TNIN THE HANGING LIMB HIGHWAY AREA OF SOUTHERN OVERTON COUNTY...TREES AND POWER LINES DOWN...A TREE FELL ON A HOME
Feb 21, 7:50 AM CSTFREEZING RAIN 1Jamestown, TNONE HALF TO ONE INCH OF TOTAL ICE ACCUMULATION ON EXPOSED SURFACES ACROSS THE COUNTY. MULTITUDE OF TREES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY DUE TO ICE. MULTITUDE OF TREES LIMBS DOWN ACROSS THE NORTERN PORTION OF THE COUNTY DUE TO ICE. AT LEAST HALF TH
Feb 21, 7:55 AM CSTFREEZING RAIN 0Sparta, TNTREES DOWN... POWER LINES DOWN... AND POWER POLLS SNAPPED COUNTYWIDE.
Feb 21, 7:55 AM CSTICE STORMSparta, TNTREES DOWN... POWER LINES DOWN... AND POWER POLES SNAPPED COUNTYWIDE.
Feb 21, 8:30 AM CSTFREEZING RAIN 0.75Crossville, TNPUBLIC SENT IN A PICTURE SHOWING 3/4 INCHES OF ICE ACCUMULATION.
Feb 21, 8:30 AM CSTFREEZING RAIN 19 Se Monterey, TNFACEBOOK PICTURE SHOWS MEASUREMENT OF 1 INCH OF ICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WWUS44 KOHX 201005
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
405 AM CST FRI FEB 20 2015

...ICE AND SOME SNOW EXPECTED ACROSS MIDDLE TN TODAY AND INTO TONIGHT...

.A DEVELOPING STORM SYSTEM WILL SPREAD MOISTURE INTO MIDDLE TENNESSEE TODAY.
WITH A DEEP LAYER OF COLD AIR INITIALLY IN PLACE...PRECIPITATION IS EXPECTED
TO START OUT AS ALL SNOW. SNOW WILL BE VERY LIGHT THIS MORNING...THEN
INTENSITY WILL INCREASE THIS AFTERNOON. SNOWFALL ACCUMULATIONS UP TO 1 INCH
WILL BE POSSIBLE. AS WE MOVE TOWARD LATE AFTERNOON AND EVENING HOURS...WARMER
AIR WILL BEGIN TO PUSH INTO THE AREA...PARTICULARLY SEVERAL THOUSAND FEET
ABOVE GROUND. THIS WILL ACT TO CHANGE THE PRECIPITATION OVER TO SLEET AND
THEN QUICKLY OVER TO FREEZING RAIN BY THIS EVENING. A DEVELOPING SURFACE TROUGH
WILL BEGIN TO SETUP TO OUR NORTH AND THUS...THE HEAVIEST ICE ACCUMULATION WILL
BE ACROSS NORTHERN AREAS. 1/4 TO 1/2 INCH OF ICE IS EXPECTED ACROSS NORTHERN
AREAS WITH UP TO 1/4 INCH ACROSS THE SOUTH. GIVEN THAT A COATING OF ICE ON
TREES ALREADY EXISTS ACROSS MUCH OF THE AREA...MAJOR PROBLEMS CAN BE EXPECTED.
WARMER AIR WILL CONTINUE TO MOVE IN LATE TONIGHT...WITH WINTRY PRECIPITATION
TRANSITIONING OVER TO ALL RAIN BEGINNING ALONG THE TENNESSEE RIVER AROUND
MIDNIGHT...AND MOVING EAST TO THE PLATEAU BY 9 AM SATURDAY. AFTER THE
CHANGEOVER TO RAIN...SOME HEAVY RAINFALL IS POSSIBLE THROUGH SATURDAY
WITH THE POTENTIAL FOR LOCALIZED FLOODING.

TNZ005>011-023>034-056>066-075-077>080-093>095-202200-
/O.CAN.KOHX.WS.W.0002.150220T1800Z-150221T1500Z/
/O.NEW.KOHX.IS.W.0002.150220T1800Z-150221T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
405 AM CST FRI FEB 20 2015

...ICE STORM WARNING IN EFFECT FROM NOON TODAY TO 9 AM CST
SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST
SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* TIMING...NOON FRIDAY TO 9 AM SATURDAY.

* ACCUMULATIONS...UP TO 1 INCH OF SNOW FRIDAY...FOLLOWED BY ONE
  ONE TENTH TO ONE HALF INCH OF ICE IN THE FORM OF FREEZING RAIN
  FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. AREAS ALONG AND
  NORTH OF INTERSTATE 40 WILL BE THE HARDEST HIT WITH THE BEST
  CHANCE OF APPROACHING UP TO A HALF INCH OF ICE. 

* ICE ACCUMULATIONS...ONE QUARTER TO ONE HALF INCH ACROSS THE
  NORTH HALF OF THE MID STATE...ONE TENTH TO AROUND ONE QUARTER
  OF AN INCH ACROSS THE SOUTH HALF. 

* OTHER IMPACTS...MAJOR DISRUPTIONS TO TRAVEL ARE EXPECTED FRIDAY
  AFTERNOON THROUGH EARLY SATURDAY MORNING. GUSTY WINDS WILL ADD
  TO THE THREAT FOR FALLING LIMBS AND POWER OUTAGES. A COATING OF
  ICE ALREADY EXISTS ON TREES ACROSS MUCH OF THE AREA AND THIS
  WILL ONLY WORSEN THE THREAT. WARMING TEMPERATURES...MELTING SNOW
  AND ICE...AND HEAVY RAINFALL WILL BRING THE POTENTIAL FOR LOCALIZED
  FLOODING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.
&&

$$
21
3 follow-up statements
861 
WWUS44 KOHX 202039
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CST FRI FEB 20 2015

...ICE AND SOME SNOW ACROSS MIDDLE TN THIS EVENING THROUGH TONIGHT...

.A STORM SYSTEM WILL CONTINUE TO SPREAD MOISTURE INTO MIDDLE
TENNESSEE THROUGH TONIGHT. WITH A DEEP LAYER OF COLD AIR
INITIALLY IN PLACE...THE PRECIPITATION WILL BEGIN AS SNOW 
...WITH ACCUMULATIONS AROUND 1 INCH POSSIBLE. THIS EVENING AND 
OVERNIGHT...WARMER AIR WILL PUSH INTO THE AREA...CHANGING THE
PRECIPITATION OVER TO SLEET...THEN FREEZING RAIN. THE HEAVIEST ICE
ACCUMULATION WILL BE NORTHEAST OF INTERSTATE 24...WHERE ONE
QUARTER TO ONE HALF OF NEW ICE IS EXPECTED. AREAS SOUTHWEST OF I
24 WILL HAVE UP TO ONE QUARTER INCH OF ICE. GIVEN THAT A COATING
OF ICE ON TREES ALREADY EXISTS ACROSS MUCH OF THE AREA...MAJOR
PROBLEMS CAN BE EXPECTED. WARMER AIR WILL CONTINUE TO MOVE IN LATE
TONIGHT...WITH WINTRY PRECIPITATION TRANSITIONING OVER TO ALL RAIN
BEGINNING ALONG THE TENNESSEE RIVER AROUND MIDNIGHT...AND MOVING
EAST TO THE PLATEAU BY 9 AM SATURDAY. AFTER THE CHANGEOVER TO
RAIN...SOME HEAVY RAINFALL IS POSSIBLE THROUGH SATURDAY WITH THE
POTENTIAL FOR LOCALIZED FLOODING.

TNZ005>011-023>034-056>066-075-077>080-093>095-210600-
/O.CON.KOHX.IS.W.0002.000000T0000Z-150221T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
239 PM CST FRI FEB 20 2015

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* TIMING...UNTIL 9 AM SATURDAY.

* ACCUMULATIONS...UP TO 1 INCH OF SNOW THROUGH THIS
  EVENING...FOLLOWED BY ONE TENTH TO ONE HALF INCH OF ICE IN THE
  FORM OF FREEZING RAIN LATE THIS EVENING AND OVERNIGHT. AREAS
  ALONG AND NORTHEAST OF INTERSTATE 24 WILL BE THE HARDEST HIT
  WITH THE BEST CHANCE OF APPROACHING A HALF INCH OF ICE.

* IMPACTS...MAJOR DISRUPTIONS TO TRAVEL ARE EXPECTED. GUSTY WINDS
  WILL DEVELOP SATURDAY MORNING...ADDING TO THE THREAT FOR
  FALLING LIMBS AND POWER OUTAGES. A COATING OF ICE ALREADY EXISTS
  ON TREES ACROSS MUCH OF THE AREA AND THIS WILL ONLY WORSEN THE
  THREAT. WARMING TEMPERATURES... MELTING SNOW AND ICE...AND HEAVY
  RAINFALL WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING ON
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS
AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE
BRANCHES THAT ADD TO THE DANGER.

&&

$$

13
400 
WWUS44 KOHX 210419
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1019 PM CST FRI FEB 20 2015

...FREEZING RAIN AND ADDITIONAL ICE ACCUMULATIONS LIKELY THROUGH
SATURDAY MORNING...

.THE PRECIPITATION WITH THE CURRENT WEATHER SYSTEM MOVING THROUGH
THE MID-STATE THIS EVENING HAS TRANSITIONED TO FREEZING RAIN FOR
EVERYONE. THE FREEZING RAIN WILL CONTINUE FOR THE NEXT SEVERAL
HOURS BEFORE SURFACE TEMPERATURES ABOVE FREEZING START TO MOVE
INTO WEST MIDDLE TENNESSEE. THESE ABOVE FREEZING TEMPERATURES WILL
SPREAD WEST TO EAST THROUGH THE EARLY MORNING HOURS...HELPING TO
START THE MELTING PROCESS. KEEP IN MIND THAT IT MAY TAKE SEVERAL
HOURS FOR ROAD CONDITIONS TO IMPROVE...EVEN WITH ABOVE FREEZING
TEMPERATURES.

TNZ005>011-023>034-056>066-075-077>080-093>095-211200-
/O.CON.KOHX.IS.W.0002.000000T0000Z-150221T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
1019 PM CST FRI FEB 20 2015

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* TIMING...UNTIL 9 AM SATURDAY.

* ACCUMULATIONS...UP TO ONE QUARTER OF AN INCH OF ICE POSSIBLE
  WITH HIGHER TOTALS LIKELY ON THE CUMBERLAND PLATEAU. AN
  ADDITIONAL TENTH OF AN INCH IS POSSIBLE FOR AREAS WEST OF THE
  PLATEAU FOR STORM TOTALS OF ICE AND SLEET AROUND ONE QUARTER OF
  AN INCH.

* IMPACTS...MAJOR DISRUPTIONS TO TRAVEL ARE STILL EXPECTED.
  MELTING OF WINTRY CONDITIONS WILL BEGIN AFTER MIDNIGHT IN THE
  WEST AND SPREAD ACROSS MIDDLE TN THROUGH THE EARLY MORNING
  HOURS...BUT ROAD CONDITIONS WILL NOT LIKELY IMPROVE UNTIL MID-
  MORNING. GUSTY WINDS WILL DEVELOP SATURDAY MORNING. ANY ICE
  REMAINING ON TREES COULD CAUSE LIMBS TO BREAK AND FALL ON POWER
  LINES...RESULTING IN POWER OUTAGES.  THE WARMING TEMPERATURES...
  MELTING SNOW AND ICE...AND HEAVY RAINFALL WILL BRING THE
  POTENTIAL FOR LOCALIZED FLOODING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS
AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING
TREE BRANCHES THAT ADD TO THE DANGER.

&&

$$
588 
WWUS44 KOHX 211007
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
407 AM CST SAT FEB 21 2015

...ADDITIONAL ICE ACCUMULATIONS LIKELY THIS MORNING ACROSS THE
CUMBERLAND PLATEAU REGION...

.THE PRECIPITATION WITH THE CURRENT WEATHER SYSTEM MOVING THROUGH
THE MID-STATE THIS MORNING HAS TRANSITIONED TO RAIN FOR MOST
AREAS. HOWEVER...THE FREEZING RAIN DOES CONTINUE ACROSS THE
CUMBERLAND PLATEAU. TEMPERATURES ACROSS THE PLATEAU ARE CURRENTLY
IN THE UPPER 20S TO NEAR 30 DEGREES AND WILL LIKELY REMAIN AT OR
BELOW FREEZING UNTIL MID MORNING. THEREFORE...THE ICE STORM
WARNING WILL CONTINUE FOR THE PLATEAU AREA UNTIL 9 AM THIS
MORNING. PLEASE KEEP IN MIND THAT IT MAY TAKE SEVERAL HOURS FOR
ROAD CONDITIONS TO IMPROVE...EVEN WITH ABOVE FREEZING
TEMPERATURES.

TNZ005>009-023>030-056>064-075-093>095-211115-
/O.CAN.KOHX.IS.W.0002.000000T0000Z-150221T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-
WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI
407 AM CST SAT FEB 21 2015

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE ICE
STORM WARNING. 

TEMPERATURES HAVE WARMED ABOVE FREEZING AND THE FREEZING RAIN HAS
CHANGED TO ALL RAIN FOR ALL AREAS WEST OF THE CUMBERLAND PLATEAU REGION.
THEREFORE...THE ICE STORM WARNING HAS BEEN CANCELLED.

$$

TNZ010-011-031>034-065-066-077>080-211500-
/O.CON.KOHX.IS.W.0002.000000T0000Z-150221T1500Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
407 AM CST SAT FEB 21 2015

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* GEOGRAPHIC AREA...GENERALLY ALONG AND EAST OF A LAFAYETTE TO
  SPARTA TO MANCHESTER LINE.

* TIMING...UNTIL 9 AM TODAY.

* ACCUMULATIONS...UP TO ONE QUARTER OF AN INCH OF ADDITIONAL ICE
  ACCUMULATION.

* IMPACTS...MAJOR DISRUPTIONS TO TRAVEL ARE STILL EXPECTED.
  MELTING OF WINTRY CONDITIONS WILL SPREAD ACROSS THE CUMBERLAND
  PLATEAU REGION THROUGH THE EARLY MORNING HOURS...BUT ROAD
  CONDITIONS WILL NOT LIKELY IMPROVE UNTIL MID-MORNING. GUSTY
  WINDS WILL DEVELOP THIS MORNING ALSO. ANY ICE REMAINING ON TREES
  COULD CAUSE LIMBS TO BREAK AND FALL ON POWER LINES...RESULTING
  IN POWER OUTAGES. THE WARMING TEMPERATURES...MELTING SNOW AND
  ICE...AND HEAVY RAINFALL WILL BRING THE POTENTIAL FOR LOCALIZED
  FLOODING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS
AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING
TREE BRANCHES THAT ADD TO THE DANGER.
&&

$$
21

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this ice storm warning went out at Feb 19, 11:28 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Feb 19, 11:28 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1128 PM CST THU FEB 19 2015

.UPDATE...ADDED AVIATION SECTION FOR 06Z TAF'S.

&&

.AVIATION...BNA/CKV/CSV...LOOK FOR VFR WX AND GENERALLY LIGHT
WINDS OVERNIGHT AS HIGH PRESSURE MOVES OFF TO THE EAST AND MAKES
WAY FOR RETURN FLOW AND INCREASING MID AND HIGH CLOUDS. EXPECT
LIGHT SNOW TO BEGIN DEVELOPING DURING THE LATE MORNING AND EARLY
AFTERNOON AS THE NEXT SYSTEM WORKS DEEPER MOISTURE INTO THE MID
STATE. GIVEN THE LOW RH WITHIN THE BOUNDARY LAYER, IT WILL TAKE A
FEW HOURS OF LIGHT PRECIPITATION TO START BRINGING DOWN VSBY'S AND
CIGS. AS WARMER AIR GRADUALLY NOSES ITS WAY NORTHEASTWARD DURING
THE EVENING, WE MAY SEE SOME SLEET MIX IN WITH THE SNOW.

&&

.PREV DISCUSSION... /ISSUED 946 PM CST THU FEB 19 2015/

UPDATE...FOR EVENING DISCUSSION.

DISCUSSION...

HIGH CLOUDS HAVE STARTED TO MOVE INTO MIDDLE TN THIS EVENING. THIS
IS AFFECTING TEMPERATURES...KEEPING THEM FROM FALLING TOO QUICKLY
ACROSS THE WEST WHILE THE MERCURY PLUMMETS ACROSS THE EAST...AND
IT IS RAISING THE CONCERN FOR SNOWS STARTING A LITTLE EARLIER THAN
PLANNED. I DON'T THINK THIS IS THE CASE HOWEVER. NO OB SITE IS
SHOWING SNOW AND LAPS SOUNDINGS IN THIS REGION ARE VERY DRY IN THE
BOUNDARY LAYER. I WILL ADD A SLIGHT CHANCE WORDING FOR LIGHT SNOW
FOR AREAS WEST OF INTERSTATE 65...BUT AS DRY AS IT IS...IT'S GOING
TO BE AWHILE BEFORE WE SEE ANY REAL SNOWFALL. ACCUMULATIONS AREN'T
LIKELY UNTIL TOMORROW MORNING.

UPDATES OUT SHORTLY.

UNGER

PREV DISCUSSION... /ISSUED 510 PM CST THU FEB 19 2015/

UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S.

AVIATION...BNA/CKV/CSV...SURFACE HIGH MOVING ACROSS MIDDLE
TENNESSEE TONIGHT WILL SET UP RETURN FLOW BY TOMORROW JUST AHEAD
OF OUR NEXT WEATHER EVENT. LOOK FOR HIGH AND MID-LEVEL CIGS TO
BEGIN STREAMING IN OVERNIGHT, WITH SNOW DEVELOPING BY LATE MORNING
OR EARLY AFTERNOON. BOUNDARY LAYER WILL REMAIN RELATIVELY DRY
UNTIL THE ONSET OF PRECIPITATION, SO IT WILL TAKE A FEW HOURS FOR
CIGS AND VSBY'S TO COME DOWN, BUT WE MAY SEE MVFR CONDITIONS BY
LATE FRIDAY AFTERNOON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON FRIDAY TO 9 AM CST SATURDAY FOR
TNZ005>011-023>034-056>066-075-077>080-093>095.

&&

ROSE
Hazardous weather outlook, Feb 19, 6:42 PM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CST THU FEB 19 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-210045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
642 PM CST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

A FEW SNOW SHOWERS WILL MOVE INTO THE WEST LATE TONIGHT. LITTLE
IF ANY ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER STORM WARNING IS NOW IN EFFECT FOR FRIDAY AFTERNOON
THROUGH SATURDAY MORNING AS ANOTHER STORM SYSTEM AFFECTS MIDDLE
TENNESSEE. A MIXTURE OF SNOW INITIALLY...THEN SLEET AND FREEZING
RAIN WITH ACCUMULATIONS OF SNOW AND ICE WILL BE LIKELY THROUGHOUT
THIS TIME FRAME. A CHANGEOVER TO ALL RAIN IS EXPECTED SATURDAY.

THERE IS STILL SOME VARIABILITY WITH THIS STORM SYSTEM...SO
CONTINUE TO MONITOR UPDATES AS THEY OCCUR. ICE ON ROADS IS LIKELY
TO BECOME SLUSHY BY SATURDAY AFTERNOON...WITH ROADS REMAINING
SLICK INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 2:02 PM CSTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 29 more46 hr

Nearby

Ice Storm Warnings in Tennessee, 2015Every ice storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.